Alert archive / Minnesota / Special Weather Statements in 2010

Special Weather Statement, NWS Twin Cities, MN

June 17, 2010Douglas County, Pope County, Swift County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 17, 2010, 2:20 PM CDT for Douglas County, Pope County, Swift County, Minnesota. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2010, 2:20 PM CDT (19:20 UTC)
Expired
Jun 17, 2010, 3:15 PM CDT
In force
55 min
Issued by
NWS Twin Cities, MN

Counties Douglas County, MN, Pope County, MN, Swift County, MN

The radar

The Minneapolis radar (KMPX), 188 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 3:14 PM CDTHAIL 1Brandon, MN
Jun 17, 3:14 PM CDTHAIL 2Millerville, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-317 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WWUS83 KMPX 171920
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
220 PM CDT THU JUN 17 2010

MNZ041-047-048-055-056-172015-
CHIPPEWA-DOUGLAS-POPE-STEVENS-SWIFT-
220 PM CDT THU JUN 17 2010

...THUNDERSTORMS MOVING OVER CHIPPEWA...DOUGLAS...POPE...STEVENS AND 
SWIFT COUNTIES THROUGH 315 PM CDT...

AT 215 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF DONNELLY
TO 4 MILES NORTHWEST OF HANCOCK TO 3 MILES NORTHEAST OF HOLLOWAY.
THESE STORMS WERE MOVING NORTHEAST AT 50 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MORRIS.
  DE GRAFF.
  CYRUS.
  SWIFT FALLS.
  GILCHRIST.
  FARWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4611 9517 4561 9515 4516 9545 4515 9588
      4551 9588 4576 9610 4577 9577 4609 9578
      4611 9575
TIME...MOT...LOC 1920Z 208DEG 43KT 4585 9604 4559 9581
          4532 9581

$$

TRH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 17, 2:00 PM CDT, 20 minutes earlier.

Area forecast discussion, Jun 17, 2:00 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
200 PM CDT THU JUN 17 2010

.DISCUSSION...

...SEVERE WEATHER OUTBREAK EXPECTED INTO THIS EVENING...

THE FORECAST CONCERNS CENTER ON SEVERE WEATHER LATER THIS
AFTERNOON INTO TONIGHT ACROSS THE ENTIRE FORECAST AREA.

SYNOPSIS...THE GOES WATER VAPOR LOOP REVEALS THE PRIMARY UPPER LOW
AND VORT MAX ACROSS SOUTHWESTERN ND. LOOKING AT THE DETAILS ON
THIS WV AND ALSO VISIBLE IMAGERY...ALONG WITH THE LATEST RUC
ANALYSIS...REVEALS AN AXIS OF POTENTIAL VORTICITY ADVECTION AND
MID-LEVEL DRYING /AND LIKELY COOLING/ COMING EAST ACROSS EASTERN
SD. THIS SHOULD BE ERODE THE CAP AND THUS BE AN IMPETUS FOR STRONG
CONVECTIVE DEVELOPMENT OVER WESTERN MN. THE LATEST HAND SURFACE
ANALYSIS PLACES THE PRIMARY SURFACE LOW IN CENTRAL ND...WITH A
BULGING COLD FRONT EXTENDING SOUTHWARD THROUGH EASTERN SD...AND A
PRE-FRONTAL TROUGH /MESO-WARM FRONT/ NEAR THE MN RIVER VALLEY. THE
AREA NEAR AND BETWEEN THESE FRONTS...PARTICULARLY ALONG THE PRE-
FRONTAL TROUGH WHERE ENHANCED CONVERGENCE IS OCCURRING AND
PRESSURE FALLS/SLIGHTLY BACKED SURFACE FLOW IS...WILL BE WHERE
BOUNDARY LAYER ROOTED STORMS SHOULD FIRE BETWEEN 230 AND 4 PM. THE
LOW- LEVEL MOISTURE RETURN HAS BEEN STRONG TODAY...WITH 70F DEW
POINTS STAIR-STEPPING THEIR WAY NORTH THE PAST SEVERAL HOURS. THIS
HAS ALLOWED INSTABILITY TO BECOME MODEST TO STRONG...WITH THE
LATEST RUC ANALYSIS INDICATING A RIDGE OF 2000 TO 2500 J/KG OF
MLCAPE ENCOMPASSING MUCH OF SOUTHWESTERN AND WESTERN MN. THIS
SHOULD INCREASE TO AOA 3000 J/KG.

ANALYSIS AND ASSESSMENT OF THREATS...THE ATMOSPHERE IS CONDUCIVE
FOR ALMOST ALL TYPES OF SEVERE WEATHER LOOKING AT THE KMPX 18Z
SOUNDING. THE COMBINATION OF DEEP LAYER SHEAR...CROSSOVER
COMPONENT...AND INSTABILITY FAVOR DISCRETE SUPERCELLS NEAR THE
PRE-FRONTAL TROUGH AND WITHIN THE ENHANCED SMALLER-SCALE WARM
SECTOR LIFTING NORTHEAST FROM SOUTHWEST MN. THE CROSSOVER
COMPONENT GIVEN THE PROFILERS AND THE UPSTREAM ABR 18Z SOUNDING
INDICATE A FAVORABLE 60 TO 75 KT WSW MID-LEVEL FLOW ATOP SOUTHERLY
40 KT LOW LEVEL JET FLOW IN WEST CENTRAL MN. THE RUC AND NAM
FORECAST HODOGRAPHS...ALONG WITH EXPLICIT CONVECTIVE MODEL MODES
AND SREF SUPERCELL PARAMETERS...INDICATE THAT THE SUPERCELL MODE
MAY PERSIST INTO THE EARLY EVENING...INCLUDING POTENTIALLY INTO
THE TWIN CITIES METRO AREA. THE 18Z MPX HODOGRAPH SHOWS 60 TO 90
DEGREE TURNING IN THE LOWEST KM...WHICH HAS STRONG SPEED SHEAR TO
BEGIN WITH. THE RETURN BOUNDARY LAYER FLOW HAS OFFERED LCLS IN THE
3500-4500 FT...AND OBSERVATIONS ARE INDICATING THAT SO FAR. GIVEN
THESE PARAMETERS AND FAVORABLE PROBABILISTIC DATA OF COMPOSITE
TORNADIC PARAMETERS FROM THE SREF AND FROM LOCAL CONDITIONAL
PROBABILISTIC DATA...TORNADOES ARE LIKELY FROM SOME DISCRETE
SUPERCELLS WITH THE POSSIBILITY OF SOME STRONGER ONES. THE
MINNESOTA PORTION OF THE FORECAST AREA IS REALLY ALL FAIR
GAME...BUT PARTICULARLY EMPHASIS WOULD BE MADE NEAR OR SOON AFTER
INITIATION. THE FREEZING LEVEL IS HIGH...BUT UPDRAFT STRENGTH WILL
BE STRONG GIVEN SOME OF THE EXPLICIT CONVECTIVE MODEL
FORECASTS...SO LARGE HAIL IS LIKELY FROM STRONGER SUPERCELLS.
LAPSE RATES AND DCAPE VALUES INDICATE STRONG WIND POSSIBILITIES.
THE PRECIPITABLE WATER CLIMB HAS BEEN VERY LARGE TODAY AS
WELL...AND VERY HEAVY RAINFALL RATES ARE POSSIBLE...PARTICULARLY
WHERE SLOWER CONVECTION IS. THIS WILL BE MOST FAVORED AWAY FROM
THE COLD FRONTAL BULGE...SO THE FAR NORTHERN CWA AND DOWN SOUTH
NEAR THE IA BORDER. THE EVOLUTION OF ACTIVITY AFTER 00Z TO 02Z IS
SOMEWHAT UNCERTAIN AS IT COMES INTO EASTERN AND SOUTHEASTERN MN
AND WESTERN WI. WITH THE SURFACE LOW MOVING NORTH INTO CANADA AND
UPPER JET NOSE MOVING NORTHEAST...THE CONGEALING FACTORS WILL
BECOME MORE DRIVEN BY COLD POOL AS OPPOSED TO ATMOSPHERIC
FORCING. THINGS MAY BECOME A BIT STRETCHED OUT BY WESTERN WI. BUT
CLUSTERS...OR POTENTIALLY ONE MCS...WILL MAINTAIN A WIND THREAT
AND EVEN POSSIBLY A SMALL TORNADO THREAT THROUGH MIDNIGHT.

FORECAST ADJUSTMENTS...HAVE ADAPTED HIGHER TEMPORAL RESOLUTION
INTO THE FORECAST THIS EVENING BASED ON SATELLITE...RUC...AND
VSREF TRENDS. HAVE MENTIONED SEVERE WEATHER THROUGH THIS EVENING
AREA-WIDE...INCLUDING TORNADOES INTO THE EARLY EVENING TO PROMOTE
THE MENTION ESPECIALLY GIVEN THE POSSIBILITY OF A COUPLE STRONGER
TORNADOES. HAVE MENTIONED DAMAGING WINDS FOR THE REMAINDER OF THE
EVENING IN THE EASTERN HALF OF THE FORECAST AREA.

FRIDAY...THE FRONT WILL STILL BE IN THE FORECAST AREA FRIDAY
MORNING. INSTABILITY IS EXPECTED TO REBUILD ALONG THIS DURING THE
AFTERNOON WITH REMAINING STRONG WIND FIELDS STILL IN PLACE.
CONVECTIVE REDEVELOPMENT IS MOST FAVORED JUST TO THE SOUTHEAST OF
THE FORECAST AREA...BUT IT WILL BE CLOSE. CONTINUE THE CHANCE OF
THUNDERSTORMS IN THE SOUTHEAST.

THIS WEEKEND THROUGH NEXT WEEK...OVERALL NOT MUCH EMPHASIS PLACED
ON THIS PORTION OF THE FORECAST TODAY DUE TO IMMEDIATE SEVERE
WEATHER CONCERNS. LOOKS LIKE STILL A WET AND ACTIVE PERIOD WITH
THE SYNOPTIC BOUNDARY LAID OUT TO THE SOUTH. SO HAVE BLENDED
GOING POPS WITH THE NEW HPC POPS. TEMPERATURE CONFIDENCE IS LOW
BECAUSE OF THE CHANCE OF PRECIPITATION BUT THE WARM COLUMN. HAVE
GENERALLY GONE NEAR HPC AND THE LATEST BIAS-CORRECTED EC.

&&

.AVIATION.../18Z TAF ISSUANCE/
DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE PREVIOUS FORECASTS
WITH TIMING OF CONVECTION STILL LOOKING VERY SIMILAR TO PREVIOUS
FORECAST. THE TIME WINDOWS WILL LIKELY BE ABLE TO BE SHORTENED
ONCE ACTIVITY ACTUALLY DEVELOPS... AND FINE TUNING CAN BE DONE TO
CEILINGS AND POSSIBLE STORM RELATED WIND SPEEDS AS THINGS UNFOLD.
OVERALL... MOST CEILINGS AND VISIBILITIES WILL REMAIN VFR TODAY
AND TONIGHT... BUT OBVIOUS LOWERING INTO MVFR CATEGORY DURING
CONVECTION WITH SOME BRIEF IFR POSSIBLE IN EXTREME HEAVY RAIN.
FRONTAL BOUNDARY TO OUR WEST IS THE MAIN CAUSE ALONG WITH ITS
ASSOCIATED STRONG UPPER LEVEL DISTURBANCE MARCHING NORTHEAST
THROUGH THE DAKOTAS. ACTIVITY WILL INITIALLY DEVELOP OVER THE NEXT
FEW HOURS WEST OF THE BORDER THEN ADVANCE EAST AND NORTHEAST
THROUGH THE AFTERNOON INTO THE EVENING HOURS. THE ACTIVITY WILL
LIKELY RUN OUT AHEAD OF THE FRONT... SO A SECONDARY SHRA/TSRA WITH
THE FRONT ITSELF MAY OCCUR AT MANY LOCATIONS A FEW HOURS AFTER ANY
INITIAL CONVECTION... SO MORE SPECIFIC TIMING ON THAT MAY BE ABLE
TO BE INCLUDED IN FORECAST UPDATES.

KMSP... WINDOW OF GREATEST POTENTIAL FOR SHRA/TSRA LOOKS TO BE
BETWEEN 22Z AND 02Z. STORMS HAVE THE POTENTIAL TO BE SEVERE... SO
VERY STRONG WIND GUSTS BEYOND WHAT IS EXPLICITLY INDICATED IN THE
TAF ARE A POSSIBILITY... ALONG WITH HAIL. FORECASTS WILL BE
UPDATED IF NEEDED TO TRY AND PIN DOWN ANY SPECIFICS SUCH AS THESE
ONCE SPECIFIC STORMS HAVE FORMED AND CAN BE TRACKED.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MTF/TRH
Hazardous weather outlook, Jun 17, 11:26 AM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1126 AM CDT THU JUN 17 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
181630-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1126 AM CDT THU JUN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIDESPREAD SEVERE WEATHER EVENT IS STILL EXPECTED TO UNFOLD
ACROSS THE AREA THIS AFTERNOON INTO TONIGHT. THE MAIN THREATS FROM
THIS ACTIVITY ARE EXPECTED TO BE STRONG DAMAGING STRAIGHT LINE
WINDS... LARGE HAIL... AND A FEW TORNADOES. THE MOST LIKELY AREA
FOR TORNADO DEVELOPMENT IS ACROSS WEST CENTRAL INTO CENTRAL
MINNESOTA... PARTICULARLY NORTH AND WEST OF A LINE FROM REDWOOD
FALLS THROUGH LITCHFIELD AND ST CLOUD TO MILLE LACS LAKE. AN
ISOLATED TORNADO IS POSSIBLE SOUTH AND EAST OF THAT AREA... BUT
THE ACTIVITY IS EXPECTED TO EVOLVE INTO MORE OF A SQUALL LINE AT
THAT POINT... WITH DAMAGING WINDS AND LARGE HAIL BEING THE MORE
LIKELY THREATS. THE STORMS WILL MOVE INTO WEST CENTRAL WISCONSIN
DURING THE EVENING... WITH A CONTINUED POSSIBILITY FOR DAMAGING
WINDS AND LARGE HAIL. INDIVIDUAL STORM MOTION IS EXPECTED TO BE TO
THE NORTHEAST AT 30-35 MPH... WITH LARGER STORM COMPLEXES AND
LINES OF STORMS EXPECTED TO MOVE EAST AT 40-45 MPH.

THE CULPRIT FOR ALL OF THIS SEVERE WEATHER IS A STRONG AREA OF
LOW PRESSURE THAT WILL MOVE ACROSS THE WESTERN DAKOTAS TODAY AND
INTO SOUTHERN MANITOBA TONIGHT. THIS WILL SEND A COLD FRONT INTO
WESTERN MINNESOTA LATE THIS AFTERNOON... HELPING TO INITIATE
THUNDERSTORMS THERE THAT WILL THEN SPREAD EAST INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A THREAT FOR THUNDERSTORMS...WITH AT LEAST A MARGINAL THREAT FOR
LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE AGAIN FRIDAY
AFTERNOON ACROSS SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL
WISCONSIN BEFORE THE COLD FRONT FINALLY EXITS THE OUTLOOK AREA
FRIDAY NIGHT.

A FRONT WILL REMAIN JUST SOUTH OF MINNESOTA AND WISCONSIN THIS
WEEKEND...AND BEGIN DRIFTING BACK NORTH SATURDAY NIGHT. THIS WILL
RESULT IN THE CHANCE OF MORE STORMS SUNDAY AND INTO MUCH OF NEXT
WEEK. THOUGH ANY SPECIFIC SEVERE THREAT IS HARD TO DISCERN AT
THIS TIME...THIS ACTIVITY WILL HAVE POTENTIAL TO PRODUCE VERY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO
TONIGHT ACROSS THE MINNESOTA PORTION OF THE OUTLOOK AREA... AND
OVER WEST CENTRAL WISCONSIN TONIGHT.

TRH

In the hours before

Special weather statement, Jun 17, 9:15 AM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
915 AM CDT THU JUN 17 2010

MNZ041-042-171545-
DOUGLAS-TODD-
915 AM CDT THU JUN 17 2010

...THUNDERSTORMS MOVING OVER DOUGLAS AND TODD COUNTIES THROUGH 1045
AM CDT...

AT 912 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES WEST OF CARLOS. THIS STORM WAS MOVING NORTHEAST
AT 35 MPH.

ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CARLOS.
  MILTONA.
  ROSE CITY.
  CLOTHO.
  EAGLE BEND.
  BERTHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4636 9470 4636 9466 4599 9467 4579 9527
      4578 9576 4608 9576 4612 9570 4611 9516
      4636 9517 4637 9516 4638 9473
TIME...MOT...LOC 1416Z 226DEG 32KT 4601 9533

TRH
Special weather statement, Jun 17, 10:44 AM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1044 AM CDT THU JUN 17 2010

MNZ041>043-049-171645-
DOUGLAS-MORRISON-STEARNS-TODD-
1044 AM CDT THU JUN 17 2010

...THUNDERSTORMS MOVING OVER DOUGLAS...WESTERN MORRISON...NORTHERN
STEARNS AND TODD COUNTIES THROUGH 1145 AM CDT...

AT 1040 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF EAGLE BEND
TO 4 MILES SOUTH OF SAUK CENTRE. THESE STORMS WERE MOVING NORTHEAST
AT 45 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CLOTHO.
  LITTLE SAUK.
  HEWITT.
  NORTH SHORE.
  BURTRUM.
  SWANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4636 9470 4636 9464 4631 9455 4634 9442
      4626 9434 4623 9439 4617 9437 4616 9424
      4614 9422 4555 9492 4612 9516 4626 9516
      4637 9509 4638 9473
TIME...MOT...LOC 1544Z 204DEG 38KT 4620 9511 4572 9490

TRH
Special weather statement, Jun 17, 2:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
220 PM CDT THU JUN 17 2010

MNZ041-047-048-055-056-172015-
CHIPPEWA-DOUGLAS-POPE-STEVENS-SWIFT-
220 PM CDT THU JUN 17 2010

...THUNDERSTORMS MOVING OVER CHIPPEWA...DOUGLAS...POPE...STEVENS AND
SWIFT COUNTIES THROUGH 315 PM CDT...

AT 215 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF DONNELLY
TO 4 MILES NORTHWEST OF HANCOCK TO 3 MILES NORTHEAST OF HOLLOWAY.
THESE STORMS WERE MOVING NORTHEAST AT 50 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MORRIS.
  DE GRAFF.
  CYRUS.
  SWIFT FALLS.
  GILCHRIST.
  FARWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4611 9517 4561 9515 4516 9545 4515 9588
      4551 9588 4576 9610 4577 9577 4609 9578
      4611 9575
TIME...MOT...LOC 1920Z 208DEG 43KT 4585 9604 4559 9581
          4532 9581

TRH

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:50 AM CDTSpecial Weather StatementMPXStevens25 min
Jun 17, 8:11 AM CDTSpecial Weather StatementMPXDouglas49 min
Jun 17, 9:15 AM CDTSpecial Weather StatementMPXDouglas, Todd90 min
Jun 17, 10:44 AM CDTSpecial Weather StatementMPXTodd61 min
Jun 17, 2:27 PM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stevens63 min
Jun 17, 2:51 PM CDTTornado WarningMPXDouglas39 min
Jun 17, 3:25 PM CDTTornado WarningMPXDouglas20 min
Jun 17, 3:43 PM CDTSevere Thunderstorm WarningMPXBrown, Nicollet, Renville, Sibley47 min
Jun 17, 3:45 PM CDTTornado WarningMPXDouglas30 min
Jun 17, 3:50 PM CDTTornado WarningMPXBrown, Nicollet, Renville, Sibley40 min
Jun 17, 3:55 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Watonwan50 min
Jun 17, 3:59 PM CDTSevere Thunderstorm WarningMPXMeeker, Renville61 min
Jun 17, 4:08 PM CDTSevere Thunderstorm WarningMPXMartin, Watonwan37 min
Jun 17, 4:08 PM CDTSevere Thunderstorm WarningMPXStearns52 min
Jun 17, 4:21 PM CDTSevere Thunderstorm WarningMPXMcLeod, Renville, Sibley54 min
Jun 17, 4:26 PM CDTSevere Thunderstorm WarningMPXNicollet, Sibley34 min
Jun 17, 4:31 PM CDTSevere Thunderstorm WarningMPXFaribault, Martin59 min
Jun 17, 4:31 PM CDTSevere Thunderstorm WarningMPXMorrison, Todd59 min
Jun 17, 4:40 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Watonwan50 min
Jun 17, 4:43 PM CDTSevere Thunderstorm WarningMPXMeeker, Stearns, Wright47 min
Jun 17, 5:02 PM CDTTornado WarningMPXMeeker, Stearns, Wright43 min
Jun 17, 5:05 PM CDTTornado WarningMPXFaribault25 min
Jun 17, 5:07 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, McLeod, Wright53 min
Jun 17, 5:20 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs, Sherburne55 min
Jun 17, 5:25 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Rice, Waseca65 min
Jun 17, 5:28 PM CDTTornado WarningMPXCarver, McLeod, Wright47 min
Jun 17, 5:28 PM CDTTornado WarningMPXFaribault, Freeborn32 min
Jun 17, 5:32 PM CDTTornado WarningMPXBlue Earth, Le Sueur, Rice, Waseca28 min
Jun 17, 5:35 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Nicollet25 min
Jun 17, 5:39 PM CDTTornado WarningMPXBenton, Sherburne51 min
Jun 17, 5:44 PM CDTSevere Thunderstorm WarningMPXBrown, Nicollet, Sibley31 min
Jun 17, 5:56 PM CDTTornado WarningMPXFaribault, Freeborn49 min
Jun 17, 5:58 PM CDTSevere Thunderstorm WarningMPXStearns17 min
Jun 17, 6:00 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Nicollet, Watonwan60 min
Jun 17, 6:03 PM CDTTornado WarningMPXSherburne, Wright42 min
Jun 17, 6:07 PM CDTTornado WarningMPXBenton, Mille Lacs53 min
Jun 17, 6:09 PM CDTSevere Thunderstorm WarningMPXMcLeod, Renville24 min
Jun 17, 6:15 PM CDTSpecial Weather StatementMPXTodd30 min
Jun 17, 6:16 PM CDTTornado WarningMPXBlue Earth, Le Sueur, Nicollet29 min
Jun 17, 6:28 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Waseca62 min
Jun 17, 6:35 PM CDTSevere Thunderstorm WarningMPXAnoka, Isanti, Sherburne, Wright55 min
Jun 17, 6:36 PM CDTTornado WarningMPXBlue Earth, Faribault, Waseca39 min
Jun 17, 6:42 PM CDTTornado WarningMPXBlue Earth, Nicollet33 min
Jun 17, 6:44 PM CDTTornado WarningMPXFreeborn, Steele46 min
Jun 17, 6:49 PM CDTTornado WarningMPXIsanti, Kanabec, Mille Lacs, Sherburne41 min
Jun 17, 6:56 PM CDTTornado WarningMPXSherburne34 min

Nearby

Special Weather Statements in Minnesota, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.